Discussions By Condition: Medical Errors

Post-pill anxiety... or something else?

Posted In: Medical Errors 0 Replies
  • Posted By: Anonymous
  • May 4, 2007
  • 02:38 AM

Let me begin 10 years ago...

At age 17 I was diagnosed with an ovarian cyst and put on birth control pills. I got my first menstrual migraine one month later. I would suffer through the migraines for 10 years... until this past fall (2006).

In October, I decided I'd had enough of the migraines and I decided to go OFF the pill for the first time in 10 years. Within a matter of weeks I began to experience annoying heart palpitations. They became more and more frequent, and by November I was getting them almost daily. I was also starting to experience a feeling of "anxiety" like I had never felt before. It included a feeling of "pressure" in my head.

The anxiety and heart palpitations (PVCs) would continue for months. I began to notice they also seemed to be somewhat cyclical--worse during and AFTER my periods. I also began to notice that my acid reflux was getting much worse BEFORE and DURING my periods.

I started going to a therapist and learned to somewhat control my anxiety. the heart palpitations and anxiety began to calm down--although not disappear--in March. Consequently, the acid reflux problems got even worse.

Then, on May 1st, I had an "episode" like nothing I've ever experienced before. I was driving to work and talking to my husband on the phone. We were laughing, when suddenly I felt the strangest sensation that came over my entire body. It was like an intense panic that lasted only a few seconds. Then my hands and feet began to tingle. The tingling rapidly turned to a near-numb feeling that spread up to my elbows and knees. My hands became very stiff. I was forced to pull over and dial 911. When the paramedics arrived, they said my blood pressure was VERY LOW--odd, i thought, if this was a panic attack. In the ER, my BP would rise when I reclined, and fall when I sat up. This returned to normal after a couple hours, and after multiple tests (bloodwork, urinalysis, EKG, CAT scan) the docs found nothing but a slight potassium deficiency.

Am I going crazy? Was this really a panic attack, or something worse? And the big question... why did all of ths stuff start happening to me once I went off the pill?

Please help!

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?